Medical Questions > Conditions and Diseases > Muscular and Nerve Disorders Forum

Peripheral Neuropathy taking Neurontin and Ultram

Must Read
Multiple sclerosis (MS) affects the brain and the spinal cord. But what is MS? And what types of MS do doctors diagnose? Basic facts on multiple sclerosis here....
Doctors know little about what causes multiple sclerosis (MS), but do understand the anatomy of the condition. Read one to learn about what happens during MS....
Symptoms of multiple sclerosis can be present during other medical conditions. Learn to identify early symptoms of multiple sclerosis, plus when to seek help....
I have Peripheral Neuropathy in my feet and taking Neurontin and Ultram. I am wondering what others take to get the pain under control or just plain take the edge off? Your comments are welcome.
Thanks, Bob
Did you find this post helpful?
First Helper User Profile Gaelic
|

User Profile
replied December 16th, 2011
Especially eHealthy
ImperialBobby,

The usual medications used for neuropathic pain are gabapentin (Neurotin), which you are currently on, and pregabalin (Lyrica).

Sometimes the SSRI and SNRI antidepressants can help, which include such medicines as milnaciprin (Savella) and duloxetine (Cymbalta).

Other patients find some help with the B vitamins, especially vitamin B6.

Still other patients find some relief with nonmedicinal methods. desensitization can help some people. The usual method for this is just deep massage. While this helps some patient, not all can stand the sensation.

Some use a TENS (transcutaneous electrical nerve stimulation) machine, which works on the gate theory of pain relief.

Usually, most pain management physicians and neurologists will try to avoid the use of opioid pain medicine, if at all possible. Mainly due to its addictive properties. But, in some patients, they can actually have a paradoxical reaction to the opioids, in which the pain actually increases, called hyperalgesia. And, opioids, in general, do not work too well on neuropathic pain.


You should discuss you situation with your physician to see if there is anything else that can be adjusted in your treatment regimen.

Good luck.
|
Did you find this post helpful?
Tags: feet
Quick Reply